Florida, 2018Heavy Rain in Florida, May 22, 2018
May 22, 2018 · NWS JAX · 1 event in 1 county or zone
Low pressure tracking north over AL and northern GA streamed a plume of tropical moisture over the local area. Waves of showers and thunderstorms produced locally heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracking north over AL and northern GA streamed a plume of tropical moisture over the local area. Waves of showers and thunderstorms produced locally heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 22, 8:54 AM EST, 3 hours 51 minutes earlier.
Area forecast discussion, May 22, 8:54 AM EST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
954 AM EDT Tue May 22 2018
.UPDATE...
The tropical upper-level trough continues to dominate the pattern
for today, with storms being caused to develop along the
northeast Florida shoreline in conjunction with daytime heating
and sea breeze development, with precipitation gradually pushing
its way to the west later in the afternoon and evening, largely
falling apart overnight. Probabilities of precipitation have been
adjusted to better reflect the shower patterns that have been
developing this morning, which have been less than was previously
predicted by the models.
High temperatures for the day are expected to reach into the mid
80s inland and in the low 80s, high 70s, along the coast. Main
threats for the day are expected to be the same as in previous
forecasts with gusty winds, possible thunderstorms, and heavy
rainfall.
&&
.AVIATION...
IFR ceilings in GNV and SGJ are expected to lift by late morning,
with VFR conditions for sites being disrupted by the the
development of diurnal storms to the south and along the coast.
Lowered ceilings and visibilities are expected with storm
activity, with conditions improving in late evening, but with
chances of ceilings lowering again overnight.
&&
.MARINE...
Winds will approach Caution levels in the near shore
waters this afternoon as the Atlantic coast sea breeze pushes
inland. An evening southerly wind surge will bring speeds to near
Caution levels over the offshore waters tonight, with seas
offshore remaining at 4 to 5 feet today and tonight. Showers and embedded
thunderstorms will periodically impact our waters through
Thursday. Low pressure will develop near Mexico's Yucatan
peninsula by late Wednesday and will then move slowly northward
into the central Gulf of Mexico by Friday. Our local pressure
gradient will begin to tighten on Thursday, with winds approaching
Caution levels offshore. Widespread showers and thunderstorms
possible from Friday through Memorial Day weekend as low pressure
approaches the central Gulf coast region. Southeasterly winds will
reach Caution level speeds of 15 to 20 knots offshore by Friday,
with speeds near shore approaching Caution levels by Friday
evening. Small Craft Advisory conditions are possible by Saturday
offshore, with Caution level wind speeds expected near shore.
Rip Currents: Moderate risk.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 85 68 87 69 / 60 40 60 30
SSI 79 71 81 72 / 50 20 30 10
JAX 82 69 87 69 / 60 10 40 10
SGJ 80 70 83 70 / 50 20 20 10
GNV 83 67 87 68 / 70 60 50 20
OCF 84 68 87 69 / 60 50 50 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Corless/Shashy/Elsenheimer
In the hours before
Special weather statement, May 22, 11:31 AM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1231 PM EDT TUE MAY 22 2018
FLZ024-124-GAZ165-166-221700-
Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-
Coastal Camden GA-
1231 PM EDT TUE MAY 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU AND
SOUTHEASTERN CAMDEN COUNTIES UNTIL 100 PM EDT...
At 1230 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kingsland, moving north at 15 mph.
Frequent cloud-to-ground lightning and wind gusts near 40 mph can be
expected.
Locations impacted include...
St. Marys, Kingsland, Woodbine, Kings Bay Base, Yulee, Harrietts
Bluff and Colesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3063 8155 3066 8177 3098 8179 3097 8148
TIME...MOT...LOC 1630Z 182DEG 13KT 3078 8167
ELSENHEIMER
Special weather statement, May 22, 12:03 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
103 PM EDT TUE MAY 22 2018
GAZ150-152-164-165-221730-
Ware GA-Inland Camden GA-Brantley GA-Charlton GA-
103 PM EDT TUE MAY 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CAMDEN...SOUTHERN
BRANTLEY...EASTERN WARE AND NORTHEASTERN CHARLTON COUNTIES UNTIL 130
PM EDT...
At 101 PM EDT, Doppler radar was tracking a strong thunderstorm near
Homeland, moving north at 15 mph.
Frequent cloud-to-ground lightning and wind gusts up to 40 mph can
be expected.
Locations impacted include...
Folkston, Homeland, Race Pond and Winokur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3084 8187 3085 8208 3100 8220 3113 8215
3113 8187 3110 8184
TIME...MOT...LOC 1701Z 182DEG 12KT 3090 8198
ELSENHEIMERHeavy Rain, Duval
- When
- May 22, 12:45 PM EST to 2:45 PM EST
- Where
- Duval County, 1.38 mi S of Loretto
- Reported by
- Public
- Coordinates
- 30.150, -81.600
Over a two hour period, 4.5 inches was measured in Mandarin. Ditches were overflowed with water, some spreading onto roads.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, May 22, 2018$129,000 · 1.25 in hail · 20 events
- Hail and Damaging Wind in New Mexico, May 22, 2018$145,000 · 2.5 in hail · 6 events
- Flood and Hail in Ohio, May 22 to 23, 2018$30,000 · 1 in hail · 23 events
- Flash Flooding and Damaging Winds in West Virginia, May 22 to 23, 2018$66,000 · 50 kt wind · 6 events
- Hail and Damaging Wind in Louisiana, May 22, 2018$75,000 · 1 in hail · 2 events
- Hail and Damaging Wind in New Mexico, May 22, 2018$33,000 · 2 in hail · 4 events
- Flash Flood and Hail in North Dakota, May 22, 2018$30,000 · 1.25 in hail · 3 events
- Hail in Colorado, May 22, 20181.25 in hail · 18 events
- Flood and Damaging Winds in West Virginia, May 22 to 23, 2018$16,000 · 55 kt wind · 6 events
- Flash Flood in Tennessee, May 22, 2018$20,000 · 1 event
- Hail and Damaging Winds in Pennsylvania, May 22, 2018$3,000 · 50 kt wind · 9 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 22, 20188 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 754830.